Coming off Rivaroxaban for three days Worried about stroke

At my hospital appointment Dr advised me to come off Rivaroxaban for 3 days to see if my diarrhoea stopped to be able to check if Rivaroxaban was the cause of it. If it was the cause then change to apixaban dto see if it suits me better. I have been up 4 times during the night so have decided to stop it as advised but I am worried about having a stroke whilst not on antigagulants, I have a score of 2. Has anyone on the forum had to stop antigagulants for whatever reason and been OK until starting a new one as my Dr appt isn't until Wednesday so couldn't have apixaban until then. I know it is the only way to check if I need the diarrhoea investigated rather than the Rivaroxaban. I am not in AF at the minute and take 2 Bisoprolol if it starts. I had an echo cardiogram and there are no other problems with my heart. Any help really appreciated.

2 Replies

oldestnewest
  • I can not help you very much as I'm quite new to Rivoroxaban, I have only been taking it for a few months,I do understand how you must be feeling seems like the only way to find out if indeed this drug is giving you this problem,

    Try and put it behind you, don't think about it that's what I would be doing, do keep in touch if it helps,let us know how you get on.how long have you been taking Rivoroxaban ?

    Take care thinking of you .

    Christo.

  • Try not to worry about things that may never happen. Many of us have to come off anti-coagulants for a few days (usually five in the case of warfarin) when we have surgery for anything and survive quite normally. Try not to focus on the negative. Did you worry about stoke before you started rivoroxaban? Probably you never thought about it until advised that you should be on anticoagulants. Nothing is definite and all is precaution.

    Bob

You may also like...